×

Generalized solutions of quasi variational inequalities. (English) Zbl 1259.90143

Summary: This paper deals with multivalued quasi variational inequalities with pseudo-monotone and monotone maps. The primary objective of this work is to show that the notion of generalized solutions can be employed to investigate multivalued pseudo-monotone quasi variational inequalities. It is a well-known fact that a quasi variational inequality can conveniently be posed as a fixed point problem through the so-called variational selection. For pseudo-monotone maps, the associated variational selection is a nonconvex map, and the fixed point theorems can only be applied under restrictive assumptions on the data of quasi variational inequalities. On the other hand, the generalized solutions are defined by posing a minimization problem which can be solved by a variant of classical Weierstrass theorem. It turns out that far less restrictive assumptions on the data are needed in this case. To emphasis on the strong difference between a classical solution and a generalized solution, we also give a new existence theorem for quasi variational inequalities with monotone maps. The main existence result is proved under a milder coercivity condition. We also relax a few other conditions from the monotone map. Due to its flexibility, it seems that the notion of generalized solutions can be employed to study quasi variational inequalities for other classes of maps as well.

MSC:

90C33 Complementarity and equilibrium problems and variational inequalities (finite dimensions) (aspects of mathematical programming)
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Adly, S., Bergounioux, M., Mansour, M.A.: Optimal control of a quasi variational obstacle problem. J. Glob. Optim. doi: 10.1007/s10898-008-9366-y · Zbl 1207.49029
[2] Agarwal R.P., O’Regan D.: Nonlinear generalized quasi-variational inequalities: a fixed point approach. Math. Inequal. Appl. 6, 133–143 (2003) · Zbl 1029.47041
[3] Alber Y.I., Butnariu D., Ryazantseva I.: Regularization of monotone variational inequalities with Mosco approximations of the constraint sets. Set-Valued Anal. 13, 265–290 (2005) · Zbl 1129.49003 · doi:10.1007/s11228-004-3030-6
[4] Alber Y.I., Notik A.I.: Perturbed unstable variational inequalities with unbounded operators on approximately given sets. Set-Valued Anal. 1, 393–402 (1993) · Zbl 0815.49010 · doi:10.1007/BF01027828
[5] Barbagallo A.: Regularity results for evolutionary nonlinear variational and quasi-variational inequalities with applications to dynamic equilibrium problems. J. Glob. Optim. 40, 29–39 (2008) · Zbl 1149.49032 · doi:10.1007/s10898-007-9194-5
[6] Bensoussan A., Lions J.L.: Nouvelles mthodes en contrle impulsionnel. Appl. Math. Optim. 1, 289–312 (1974/75) · Zbl 0339.93033 · doi:10.1007/BF01447955
[7] Bruckner G.: On the existence of the solution of an abstract optimization problem related to a quasivariational inequality. Z. Anal. Anwendungen 3, 81–86 (1984) · Zbl 0549.49002
[8] Browder F.E.: On a principle of H. Brézis and its applications. J. Funct. Anal. 25, 356–365 (1977) · Zbl 0358.47037 · doi:10.1016/0022-1236(77)90044-1
[9] Browder F.E., Hess P.: Nonlinear mappings of monotone type in Banach spaces. J. Funct. Anal. 11, 251–294 (1972) · Zbl 0249.47044 · doi:10.1016/0022-1236(72)90070-5
[10] Djafari Rouhani B., Khan A.A, Raciti F.: Penalization and regularization for multivalued pseudo-monotone variational inequalities with Mosco approximation on constraint sets. J. Glob. Optim. 40, 147–153 (2008) · Zbl 1149.49014 · doi:10.1007/s10898-007-9178-5
[11] El Arni A.: Generalized quasi-variational inequalities on non-compact sets with pseudo-monotone operators. J. Math. Anal. Appl. 249, 515–526 (2000) · Zbl 0968.49013 · doi:10.1006/jmaa.2000.6904
[12] Giannessi F.: Embedding variational inequalities and their generalizations into a separation scheme. J. Inequal. Appl. 1(2), 139–147 (1997) · Zbl 0894.65030
[13] Giannessi F., Khan A.A.: Regularization of non-coercive quasi variational inequalities. Control Cybernet 29, 91–110 (2000) · Zbl 1006.49004
[14] Gockenbach M.S., Khan A.A.: An abstract framework for elliptic inverse problems. Part 1: an output least-squares approach. Math. Mech. Solids 12, 259–276 (2007) · Zbl 1153.74021 · doi:10.1177/1081286505055758
[15] Gockenbach M.S., Jadamba B., Khan A.A.: Equation error approach for elliptic inverse problems with an application to the identification of Lamé parameters. Inv. Problems Sci. Eng. 16, 349–367 (2008) · Zbl 1258.74087 · doi:10.1080/17415970701602580
[16] Gyuan, Z., Kartsatos, A.G.: Ranges of generalized pseudo-monotone perturbations of maximal monotone operators in reflexive Banach spaces. In: Recent Developments in Optimization Theory and Nonlinear Analysis, pp. 107–123. American Mathematical Society, Providence (1997) · Zbl 0874.47025
[17] Kenmochi N.: Nonlinear operators of monotone type in reflexive Banach spaces and nonlinear perturbations. Hiroshima Math. J. 4, 229–263 (1974) · Zbl 0284.47030
[18] Khan, A.A., Sama, M.: Optimal control of multivalued quasi variational inequalities. Nonlinear Anal. (2011) (to appear) · Zbl 1236.49019
[19] Khan, A.A., Tammer, C.: Regularization of quasi variational inequalities (2011) (submitted) · Zbl 1337.49005
[20] Kluge R.: Nichtlineare variationsungleichungen und extremalaufgaben, theorie und nherungsverfahren. VEB Deutscher Verlag der Wissenschaften, Berlin (1979) · Zbl 0452.49001
[21] Kravchuk A.S., Neittaanmaki P.J.: Variational and Quasi-Variational Inequalities in Mechanics. Springer, Berlin (2007) · Zbl 1131.49001
[22] Maugeri A., Raciti F.: On general infinite dimensional complementarity problems. Optim. Lett. 2, 71–90 (2008) · Zbl 1145.90095 · doi:10.1007/s11590-007-0044-7
[23] Mosco U.: Convergence of convex sets and of solutions of variational inequalities. Adv. Math. 3, 512–585 (1969) · Zbl 0192.49101
[24] Mosco, U.: Implicit variational problems and quasi variational inequalities. In: Nonlinear Operators and the Calculus of Variations. Lecture Notes in Mathematics, pp. 83–156. vol. 543. Springer, Berlin (1976)
[25] Noor M.A., Noor K.I., Al-Said E.: Iterative methods for solving general quasi-variational inequalities. Optim. Lett. 4, 513–530 (2011) · Zbl 1231.90359 · doi:10.1007/s11590-010-0180-3
[26] Noor M.A., Rassias T.M.: Auxiliary principle technique for multi-valued mixed quasi-variational inequalities. Math. Inequal. Appl. 7, 267–276 (2004) · Zbl 1049.49011
[27] Peng J., Wu S.: The generalized Tykhonov well-posedness for system of vector quasi-equilibrium problems. Optim. Lett. 4, 501–512 (2011) · Zbl 1202.90255 · doi:10.1007/s11590-010-0179-9
[28] Scrimali L.: A variational inequality formulation of the environmental pollution control problem. Optim. Lett. 4, 259–274 (2011) · Zbl 1188.91130 · doi:10.1007/s11590-009-0165-2
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.